So last night the chest pain came back pretty bad. It is a sharp pain in the left chest wall and behind the sternum. I have also been coughing again. I was sitting on couch and I could feel my pulse beating. I tried to relax went to bed and despite the way I was feeling took my pill. This morning I felt ok but by the evening I was again feeling sharp pain in the chest and also below the rib cage. I'm coughing a bit and it hurts so I am skipping my pill tonight. I'll call onc on Monday and see what to do. I am very frustrated that this just doesn't seem to be working out. I am trying to tough it out but I am staring to get nervous that this could result in something serious. I am getting nervous to take pill and that is not a good thing. Not sure what to do. Don't know why I am so sensitive to these drugs, maybe that is why I responded so fast. Seems clear that 100mg is probably not going to work. I don't think dr is going to budge on dose so I may have to give up on Sprycel and try something else. The thing that really sucks is that otherwise I feel so much better on Sprycel than I did on Gleevec, but I guess if I damage my heart or something it will be pretty stupid. I don't want to have to go back to Gleevec but I can't live like this either. I guess Tasigna is in my future perhaps. Very frustrated.
Chest pain returns
Posted 05 January 2013 - 11:57 PM
Posted 06 January 2013 - 04:27 PM
Hi Lucky: I totally understand frustration with all this stuff we deal with. Sorry your having such a problem, and it does sound like it could be the Sprycel. I do not remember why you stopped the Gleevec, but even after so many years of taking Gleevec myself I have been so frustrated with my blood counts more than side effects. I have a lot of questions for my Oncologist in a few weeks, and I hope you get some concrete answers when you talk to your doctor on Monday.
My thoughts and prayers are with you for some real answers and relief.
Posted 07 January 2013 - 03:20 AM
Sorry to hear about this callmelucky. Wish you the best of luck on monday, i hope your onc can consider a dose reduction since you seem to be doing well on sprycel except for the chest issues.
Posted 07 January 2013 - 03:39 PM
Dr's office told me to keep taking meds as prescribed despite chest pain. Said if it gets bad go to ER. If I don't want deal with it, I should go back on Gleevec.
I'm so disappointed in my doctor, I expected better.
Posted 07 January 2013 - 04:01 PM
So sorry to hear you're having trouble. Have you ever had your gall bladder checked? I had 2 episodes in my life and I thought I was having a heart attack. I took some medicine for a couple days and I was fine. My gall bladder is fine, this was just a couple random attacks, I guess it can happen that way. I get chest pains from my nerves. I just tell myself that I get a full cardio workup every year, so that eases my mind some.
Take care Billie
Posted 07 January 2013 - 04:07 PM
Just a thought-probably irrelevant, but is your Sternum and/or rib cage tender to touch? It could be Tietze's Syndrome. Good Luck. Frank
Posted 07 January 2013 - 04:20 PM
Before stopping Sprycel - you should consider lowering your dose:
Chances are the Sprycel is not causing your chest pain, only an x-ray can confirm that it is in fact some sort of effusion..
You are an excellent candidate for dose reduction. Find yourself a new Oncologist who will guide you in that direction. Your current doctor is only interested in following the guidelines regardless. Quality of life issues do not seem important to her.
What's the worst case? You lower dose and three months later you see an increase from zero to 0.001% on the PCR scale (I would put the odds of that happening at very low). Should it happen anyway, you can change dose back. But what if after 3 months, you continue "undetected"? You gained 3 months of a better quality of life. And 3 months after that - more of a trend. It's a shame that your doctor doesn't see the benefit of trying.
Dr. Cortes is an expert in CML treatment and research. He had no issues whatsover in dose reduction. Although my response (close to PCRU) on only 20mg. Sprycel is an outlier in his data, he has other patients on 20mg. who are doing very well.
Diagnosed 11 May 2011 (100% FiSH, 155% PCR)
with b2a2 BCR-ABL fusion transcript coding for the 210kDa BCR-ABL protein
Sprycel: 20 mg per day - taken at lights out with Quercetin and/or Magnesium Taurate
6-8 grams Curcumin C3 complex.
2015 PCR: < 0.01% (M.D. Anderson scale)
2016 PCR: < 0.01% (M.D. Anderson scale)
March 2017 PCR: 0.01% (M.D. Anderson scale)
June 2017 PCR: "undetected"
September 2017 PCR: "undetected"
Posted 07 January 2013 - 04:52 PM
Thanks Frank - the sternum and ribs are tender to touch. I was actually at Chiropractor today and we were talking about it and he questioned if it was actually heart/lungs or something else in the same area. Interesting thoughts on the Tietze's Syndrome.
Michael - I feel pretty confident it is Sprycel given I never had this before and I can make it go away if I stop my pills for a few days.
I'm not looking to give up on Sprycel yet - aside from the chest pain I actually feel really good compared to Gleevec. The pain isn't so terrible that I couldn't live with it, at times it can be bad but it is not constant non stop pain. The bigger concern is if I am damaging anything. I don't think this is lung related. There is no issue breathing. The pain/tightness is in heart area and I was having palpitations the other night, which get worse on exertion. I suppose we could always blame it on stress but I have a hard time with that too since I was not stressed about taking the Sprycel I was excited about it and happy to be free of some of the Gleevec side effects.
I have to give some thought to what I want to do going forward.
Posted 09 January 2013 - 09:10 PM
When I went on Sprycel I got a lot of gas at first. I still get it but not as bad. Have you tried extra strength tums or Maalox. I also do my patriotic duty, I never use elevators anymore! Billie
Posted 09 January 2013 - 09:49 PM
Hey, Billie. . .
I'm pretty sure that antacids are supposed to be off limits. Put those tums away.
Posted 10 January 2013 - 05:53 AM
Antacids are ok, just wait 2 hours after taking Sprycel before using them. Nix on the proton inhibitors and other heavier duty drugs like them.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 19 January 2013 - 08:49 PM
Sometimes I think you're my doppelganger! We go through a lot of the same things.
I have had persistent pain in my lower ribs, especially at the costovertebral junction (where the ribs meet the spine) for about 13 months or so now. I had a kidney/adrenals workup, including CT, when it first happened, as well tests for M protein (multiple myeloma) and liver-related stuff. It was all normal. A couple months before that started, I had chest pain, not severe but enough that it worried me. I have a family history of early heart attack, and so I went to the ED when it was particularly bad one night. They admitted me because I had a minor ST depression (segment of the EKG) and I was treated to all the fantastic heart tests, including nuclear stress test and echo. All were normal. The doctors' conclusion, to the extent they cared to offer one when moving me out of the valuable telemetry bed, was that my pain was most likely musculoskeletal. Most recently, I have developed rib pain higher up, including around my sternum. I strongly suspect Tietze's given the location of the pain.
All of this is a long way of saying you may well not have anything dangerous going on, though I don't mean to minimize any of what you're experiencing--discomfort, anxiety, etc. My rib pain is quite bothersome. I also don't mean to suggest that you shouldn't get more serious things ruled out, including rare side effects of Sprycel. But it's more likely that your symptoms are caused by something non-life-threatening. Palpitations have a lot of causes, many quite benign. I would talk with your internist, who will be able to help zero in on the likely culprits. (My onc wouldn't work me up for chest pain either, even if there were a chance it was TKI-related.) Once you mention chest pain, they are usually quite motivated to make sure it's not cardiac. And I wouldn't consider switching back to Gleevec, given your reduced side effects on Sprycel, unless you are truly experiencing something adverse caused by Sprycel.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users